• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Please help-- Memantine withdrawal/discontinuation syndrome

memantine nmda namenda withdrawal dissociative glutamate

  • Please log in to reply
4 replies to this topic

#1 JoeMiskavi

  • Guest
  • 4 posts
  • 2
  • Location:Somewhere
  • NO

Posted 15 June 2020 - 06:30 PM


So for a whole week, I acquired pharmaceutical memantine pills, and took 10-20mgs daily for the entirety of seven days. I looked through every possible thing in medical litrerature and there was nothing on withdrawal/discontinuation from memantine or NMDA antagonists for that matter. I was too bothered by the side effects, and decided to stop memantine. Upon doing that, I experienced:

 

- Anxiety

- Tremors/spasms/jerks (although a bit minor)

- High sensitivity to sound (I get startled/anxious)

- Tension

- Tinnitus

- Pins and needles feeling

- Hand pains

 

 

These get better when I reintroduce memantine. For reference, I also take 50mg amitriptyline daily (prescribed), and I vape nicotine. 

 

Would someone please explain this to me?

 

I reached out to almost 50 people who used memantine for a long or short time (much higher doses than me), and none of them had similar symptoms. 

 

I contacted 6 professors who are psychopharmacologists, and all of them said memantine does not produce that!! I spoke to two doctors, and both also confirmed memantine does not cause such symptoms. I am losing my mind, and I know I can feel something going wrong. 

 

So what is it?

 

- Memantine blocked my nAch receptors and caused a mini nicotine withdrawal??

- Memantine interacted with amitriptyline?? (both are anticholinergics but one is nAch and the other is mAch)

- Sigma receptor agonism involved??

- Dopamine agonism withdrawal??

- NMDA receptor upregulation/glutamatergic rebound?

 

 



#2 Turnbuckle

  • Member
  • 3,950 posts
  • 1,652
  • Location:USA
  • NO

Posted 15 June 2020 - 08:04 PM

Caregivers’ perspectives and experiences of withdrawing acetylcholinesterase inhibitors and memantine in advanced dementia: a qualitative analysis of an online discussion forum



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#3 JoeMiskavi

  • Topic Starter
  • Guest
  • 4 posts
  • 2
  • Location:Somewhere
  • NO

Posted 15 June 2020 - 08:29 PM

Caregivers’ perspectives and experiences of withdrawing acetylcholinesterase inhibitors and memantine in advanced dementia: a qualitative analysis of an online discussion forum


Thank you for responding! I did see this study along with another one that dealt with actual case studies. There are all for AD/dementia patients who are of older age. Their withdrawal symptoms seem to be related directly to how their condition is progressing. My symptoms are of a different calibre and no one is helping me out to find an answer. I am really suffering with this. All the doctors said that memantine has no withdrawals.

#4 ibtisam_midlet

  • Guest
  • 87 posts
  • -0
  • Location:algeria

Posted 18 June 2020 - 05:13 PM

return to memantine and see if your problem got solved that mean this symptomps is linked to memantine usage

i don't think it's a withdrawal, it's mostly a rare negative interaction with your body, then memantine is not for you, try other NMDA antagonist.



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#5 JoeMiskavi

  • Topic Starter
  • Guest
  • 4 posts
  • 2
  • Location:Somewhere
  • NO

Posted 20 June 2020 - 10:10 AM

return to memantine and see if your problem got solved that mean this symptomps is linked to memantine usage

i don't think it's a withdrawal, it's mostly a rare negative interaction with your body, then memantine is not for you, try other NMDA antagonist.

 

They do partially get solved when I return, especially the anxiety and sensetivity to sound but no tinnitus. This is my third day without memantine. It improved slightly. I took hexamine and vitamin c to acidify my urine pH as it increases excretion of memantine. But I also think amitriptyline had something to do with this (interaction of some sort)







Also tagged with one or more of these keywords: memantine, nmda, namenda, withdrawal, dissociative, glutamate

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users